MAUDE Adverse Event Report: BECTON DICKINSON BD SAFE-CLIP¿; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD SAFE-CLIP¿; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 328235
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd safe-clip¿ was jammed and not clipping.The following information was provided by the initial reporter: consumer reported, safeclip is not clipping.
 
Additional Manufacturer Narrative
The manufacturing location for this product is nypro.This site is an oem manufacturing site.Therefore, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1., and the franklin lakes fda registration number has been used for the manufacture report number.B.3.Date of event: unknown.The date received by manufacturer has been used for this field.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.D.4 device expiration date: unknown.H.4.Device manufacture date: unknown.Unknown manufacturer: there are multiple bd locations where this unspecified bd device may have been manufactured.A catalog and lot number could not be confirmed for this incident and without this information we are unable to determine where the device was manufactured.Therefore, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1.And the franklin lakes fda registration number has been used for the manufacture report number.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: device available for eval yes, returned to manufacturer on: 30-jun-2023 investigation summary customer returned (1) used bd safeclip without lot#.It was reported by the consumer that safeclip is not clipping.The safeclip visually examined and observed no damages.It was observed that the cutter hole was blocked with previously clipped cannula additional cannula could not be inserted into the receptacle due to the blockage.The likely scenario is that the safe clip is full, has been used over time, and there is no room to store additional cannula.This usually results after normal use of the product and is therefore not confirmed as a defect.At this point the user should dispose the safe clip correctly as he or she would for any full sharps collector/container.Unable to perform dhr review results check for not clipping due to unknown lot number.Bd was not able to duplicate or confirm the customer¿s indicated failure as the device performed as intended and is now likely full.

Brand Name
BD SAFE-CLIP¿
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17211765
Report Number2243072-2023-01132
Device Sequence Number6495079
Product Code FMI
UDI-Device Identifier00382903282357
UDI-Public(01)00382903282357
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K943683
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number328235
Device Catalogue Number328235
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2023
Supplement Date Received by Manufacturer08/25/2023
Initial Report FDA Received Date06/27/2023
Supplement Report FDA Received Date09/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown